Kiarostami died of massive brain hemorrhage caused by overdose of heparin: Iran
Art and Experience: The Iran Medical Council (IMC) announced on Monday that Iranian filmmaker Abbas Kiarostami died of a massive bleeding in outermost layer of the meninges caused by an overdose of heparin.
Kiarostami who was suffering from a severe gastrointestinal disease died at a Paris hospital last July.
Speaking at a press conference on Monday, IMC director Alireza Zali said that France and the Parisian hospital have declined to offer the necessary cooperation in providing the IMC with a copy of Kiarostami’s medical records.
“Not even one page of the records has been officially given to us,” he lamented.
He said, “The survey has been carried out by a team of 40 elite Iranian specialists, some of whom studied in France, based on a copy of the medical records we received from an alternative source.”
“We are still looking to hear from the Parisian hospital about their reason for giving an injection of heparin to Kiarostami,” he added.
Kiarostami was hospitalized in mid-March 2016 at Tehran’s Jam Hospital and underwent several operations. Although he didn’t recover fully, he left the hospital in late April.
Due to repercussions from the operations, he was admitted again to Arad Hospital in Tehran, but on June 27, he decided to leave the hospital and continue further medical treatment at the Paris hospital.
After Kiarostami’s death, his family filed a lawsuit accusing his medical team in Iran of negligence.
However, a Tehran court acquitted the medical team of the allegations.